Alert archive / California / Wind Advisories in 2025
Wind Advisory 23, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Dec 17, 2025, 10:30 PM PST for 9 counties in California; 4 counties in Nevada. It took effect at Dec 19, 2025, 4:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2025, 10:30 PM PST (06:30 UTC)
- In effect from
- Dec 19, 2025, 4:00 AM PST
- Expired
- Dec 19, 2025, 7:28 PM PST
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 6.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS75 KREV 180630 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1030 PM PST Wed Dec 17 2025 CAZ070-071-NVZ005-190630- /O.NEW.KREV.WI.Y.0023.251219T1500Z-251220T0800Z/ Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra Counties-Northern Washoe County- Including the cities of Loyalton, Gerlach, Sierraville, Susanville, Fort Bidwell, Eagleville, Westwood, Empire, Portola, and Cedarville 1030 PM PST Wed Dec 17 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT PST FRIDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. There may also be areas of blowing dust, especially for Washoe County. * WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra Counties and Surprise Valley California. In Nevada, Northern Washoe County. * WHEN...From 7 AM Friday to midnight PST Friday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds may blow away loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ004-190630- /O.EXB.KREV.LW.Y.0043.251219T1500Z-251220T0800Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Silver Springs, Lovelock, Fallon, Imlay, Nixon, and Fernley 1030 PM PST Wed Dec 17 2025 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT PST FRIDAY NIGHT... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. Wave heights 2 to 4 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 7 AM Friday to midnight PST Friday Night. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ072-NVZ002-190630- /O.CON.KREV.LW.Y.0043.251219T0000Z-251220T1200Z/ Greater Lake Tahoe Area-Greater Lake Tahoe Area- Including the cities of Stateline, Glenbrook, Tahoe City, South Lake Tahoe, Markleeville, Truckee, and Incline Village 1030 PM PST Wed Dec 17 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 4 AM PST SATURDAY FOR LAKE TAHOE... * WHAT...For Lake Tahoe, southwest winds 10 to 20 mph with gusts to 40 mph Thursday evening, increasing Friday to 15 to 25 mph with gusts to 45 mph. Waves 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From 4 PM Thursday to 4 AM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CM
3 follow-up statements
858 WWUS75 KREV 182047 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1247 PM PST Thu Dec 18 2025 CAZ072-NVZ002-200015- /O.EXB.KREV.WI.Y.0023.251219T1200Z-251220T1200Z/ /O.EXT.KREV.LW.Y.0043.251219T0000Z-251219T1200Z/ Greater Lake Tahoe Area-Greater Lake Tahoe Area- Including the cities of Markleeville, Glenbrook, Incline Village, Tahoe City, Truckee, South Lake Tahoe, and Stateline 1247 PM PST Thu Dec 18 2025 ...LAKE WIND ADVISORY FOR LAKE TAHOE NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY... * WHAT...For the Lake Wind Advisory for Lake Tahoe, southwest winds 15 to 25 mph with gusts up to 40 mph and waves 2 to 4 feet. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. Ridge top gusts 80 to 100 mph. On Lake Tahoe, gusts up to 50 mph with wave heights 2 to 5 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...For the Lake Wind Advisory, from 4 PM this afternoon to 4 AM PST Friday. For the Wind Advisory, from 4 AM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Secure outdoor objects. Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-200015- /O.EXB.KREV.WI.Y.0023.251219T1200Z-251220T1200Z/ Greater Reno-Carson City-Minden Area- Including the cities of Gardnerville, Virginia City, Verdi, and Sparks 1247 PM PST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. Wind prone locations along US-395 may see localized gusts up to 65 mph. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 4 AM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds may blow away loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ070-071-NVZ005-200015- /O.EXT.KREV.WI.Y.0023.251219T1200Z-251220T1200Z/ Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra Counties-Northern Washoe County- Including the cities of Westwood, Eagleville, Susanville, Cedarville, Loyalton, Gerlach, Portola, Sierraville, Fort Bidwell, and Empire 1247 PM PST Thu Dec 18 2025 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. There may also be areas of blowing dust, especially for northern Washoe County. * WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra Counties and Surprise Valley California. In Nevada, Northern Washoe County. * WHEN...From 4 AM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds may blow away loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ004-200015- /O.EXT.KREV.LW.Y.0043.251219T1200Z-251220T1200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fallon, Fernley, Nixon, Silver Springs, Imlay, and Lovelock 1247 PM PST Thu Dec 18 2025 ...LAKE WIND ADVISORY FOR PYRAMID LAKE IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. Wave heights 2 to 4 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 4 AM Friday to 4 AM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ GG
614 WWUS75 KREV 191117 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 317 AM PST Fri Dec 19 2025 CAZ072-NVZ002-201130- /O.CAN.KREV.LW.Y.0043.000000T0000Z-251219T1200Z/ /O.CON.KREV.WI.Y.0023.251219T1200Z-251220T1200Z/ Greater Lake Tahoe Area-Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, Incline Village, Markleeville, Truckee, Tahoe City, and Glenbrook 317 AM PST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED AND REPLACED WITH WIND ADVISORY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. Ridge top gusts 80 to 100 mph. On Lake Tahoe, gusts up to 50 mph with wave heights 2 to 5 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds may blow away loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ073-201130- /O.EXB.KREV.WI.Y.0023.251219T1500Z-251220T1200Z/ Mono County- Including the cities of Lee Vining, Coleville, Mammoth Lakes, and Bridgeport 317 AM PST Fri Dec 19 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. Wind prone areas along US-395 may see localized gusts up to 75 mph. Ridge top gusts 80 to 100 mph. * WHERE...Mono County. * WHEN...From 7 AM this morning to 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds may blow away loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ070-071-NVZ003-005-201130- /O.CON.KREV.WI.Y.0023.251219T1200Z-251220T1200Z/ Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra Counties-Greater Reno-Carson City-Minden Area-Northern Washoe County- Including the cities of Sparks, Eagleville, Empire, Cedarville, Fort Bidwell, Virginia City, Portola, Gardnerville, Westwood, Gerlach, Sierraville, Verdi, Loyalton, and Susanville 317 AM PST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. Wind prone locations along US-395 may see localized gusts up to 65 mph. There may also be areas of blowing dust, especially for northern Washoe County. * WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra Counties and Surprise Valley California. In Nevada, Northern Washoe County and Greater Reno-Carson City-Minden Area. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds may blow away loose outdoor items such as patio furniture, holiday decorations, and trash cans. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ004-201130- /O.CON.KREV.LW.Y.0043.251219T1200Z-251220T1200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fallon, Fernley, Imlay, Silver Springs, Nixon, and Lovelock 317 AM PST Fri Dec 19 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY PYRAMID LAKE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. Wave heights 2 to 4 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CM
068 WWUS75 KREV 200328 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 728 PM PST Fri Dec 19 2025 CAZ070>073-NVZ002-003-005-200430- /O.CAN.KREV.WI.Y.0023.000000T0000Z-251220T1200Z/ Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County-Greater Lake Tahoe Area-Greater Reno-Carson City-Minden Area-Northern Washoe County- Including the cities of Mammoth Lakes, Markleeville, South Lake Tahoe, Stateline, Bridgeport, Tahoe City, Glenbrook, Gerlach, Truckee, Cedarville, Westwood, Gardnerville, Susanville, Incline Village, Eagleville, Sierraville, Empire, Virginia City, Coleville, Fort Bidwell, Lee Vining, Sparks, Verdi, Loyalton, and Portola 728 PM PST Fri Dec 19 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased this evening. While a few gusts of 30-40 mph remain possible tonight especially in the eastern Sierra, the threat for stronger winds has decreased. $$ NVZ004-200430- /O.CAN.KREV.LW.Y.0043.000000T0000Z-251220T1200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Silver Springs, Fallon, Nixon, Lovelock, Imlay, and Fernley 728 PM PST Fri Dec 19 2025 ...LAKE WIND ADVISORY IS CANCELLED... Winds have decreased this evening and are expected to remain below advisory levels overnight. $$ MD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 17, 2:13 PM PST, 8 hours 17 minutes earlier. Its key messages:
- * Breezy winds and minor impacts to travel and recreation continue Thursday afternoon. * Rain, and high elevation snow showers arrive on Friday with stronger winds renewing travel and recreation impacts. * Unsettled weather continues this weekend and through Christmas with impacts to holiday travel increasingly likely.
Area forecast discussion, Dec 17, 2:13 PM PST, 8 hours 17 minutes before
Area Forecast Discussion National Weather Service Reno NV 213 PM PST Wed Dec 17 2025 .KEY MESSAGES... * Breezy winds and minor impacts to travel and recreation continue Thursday afternoon. * Rain, and high elevation snow showers arrive on Friday with stronger winds renewing travel and recreation impacts. * Unsettled weather continues this weekend and through Christmas with impacts to holiday travel increasingly likely. && .DISCUSSION... Gusty winds continue to surface across much of the region as 19z obs reveal SW/W gusts of 30-40 mph across valley communities and 50-60 mph through wind prone areas such as I-580 near Washoe Valley. These winds and subsequent impacts (e.g., choppy lakes, crosswind driving hazards, bumpy flights) should last through the early afternoon before subsiding between 3-5 PM PST. Ridge winds also weaken in the afternoon, but remain elevated into the weekend so aviation impacts may also persist. Light showers have all but diminished as of 11 AM with only a few lingering showers in the Sierra, which should completely taper in the afternoon. Weak ridging will briefly displace the moisture feed to the north on Thursday, confining shower activity to areas near the Oregon border. Winds will become gusty again Thursday afternoon, but will be much weaker than today's winds as SW/W gusts reach 30-40 mph. The exception to this will be from the Surprise Valley into N Washoe County where 45-55 mph gusts will be common. Friday offers our next opportunity for rain, high elevation snow, and strong, gusty winds as moist, high-amplitude zonal flow overspreads the region. As a result, shower coverage expands across NE California into N Washoe County, and south towards the Tahoe Basin on Friday where precip odds (70-90%) are greatest. Snow levels will remain elevated (above 8500 feet), so snowfall will be confined to highest Sierra peaks. Rain may sneak into the Sierra Front and W NV Basin and Range, but chances are lower. Another round of strong winds is in store on Friday with gusts possibly reaching 40-50 mph across lower valleys. As such, expect renewed wind impacts to travel and recreation on Friday. While a brief lull in rain/snow is expected Friday night into Saturday morning, minimal change in weather pattern will keep the region under a belt of moisture through the weekend into early next week. It's increasingly likely that we'll see periods of moderate to heavy rainfall below 8000-9000 feet between Sunday and Monday, which result in rising creeks and streams. Unsettled weather continues around Christmas, and lower snow levels may yield snow impacts to holiday travel in and across the Sierra. -Salas && .AVIATION... Mountain wave turbulence and LLWS impacts will continue to be of greatest concern through the afternoon before winds aloft and at the surface weaken. W FL100 winds of 50-70 kts will continue to overspread the region through 00z, which will likely be the period of most intense mountain wave turbulence impacts. Meanwhile, SW/W winds continue to gust to 20-30 kts at Tahoe terminals and 30-40 kts at KMMH and KRNO-KCXP-KMEV until 00z before subsiding. A brief lull in W FL100 winds (20-40 kts) should mitigate turbulence/LLWS issues between 00z and 06z before increasing to 40-50 kts and becoming northwesterly Thursday morning. Shower activity continues to taper off, but residual low clouds may obstruct surrounding terrain at KTRK and KTVL this afternoon. Otherwise, dry weather and VFR conditions are expected until Friday. -Salas && .HYDROLOGY... A series of warm and wet storms are expected rises in rivers and streams through the area. Flood risk will be mitigated by limited snow covered area and surface soil conditions that have dried during the last several weeks of warm and dry conditions. That said, some minor flooding of urban and poor drainage areas is possible during any prolonged periods of high intensity rainfall. Mainstem river flooding is not currently expected, but keep an eye out for forecast updates. Additional storms mid next week could cause additional rises and potential flood concerns, especially in drainages with large mountain areas below about 6,000 feet. The Susan river is one example to keep a close watch on next week. -Bardsley && .REV Watches/Warnings/Advisories... NV...Wind Advisory until 4 PM PST this afternoon NVZ002>005. CA...Wind Advisory until 4 PM PST this afternoon CAZ070>073. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:21 PM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 51 hr |
Nearby
Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.